MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLMY-501J-CCT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: carefusion smartsite 2000e needleless connector.Pma/510(k) #: pre-amendment, (b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual/functional inspection of the returned device was conducted during the investigation.The reported device was returned for evaluation.There were no major kinks noted on the catheter nor damage to the catheter/suture wing or hubs.The catheter was curved indicating use.Visual inspection identified a 7mm crack on the blue hub which leaked immediately during a leak test.All diameters and tubing lengths were within specification and the lumen of the device was not occluded.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows zero nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of the investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a triple lumen polyurethane central venous catheter was placed intra-operatively during a right internal jugular arterial switch procedure on (b)(6) 2018.On (b)(6) 2018, a crack was identified on the catheter.The patient was receiving iv medications and continuous fluids.As reported, the patient required another central line to be placed with a new puncture site, however, did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [mw5080167.Pdf].
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.The investigation reported on 21aug2018 remains unchanged.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7800660
Report Number1820334-2018-02218
Device Sequence Number13935103
Product Code DQY
UDI-Device Identifier00827002269415
UDI-Public(01)00827002269415(17)191101(10)8548839
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue NumberC-UTLMY-501J-CCT
Device Lot Number8548839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Date Report Sent to FDA09/25/2018